Jump to content

Photo

Accutane And Liquor


2 replies to this topic

#1 CapoDelta

CapoDelta

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 27-April 14

Posted 27 April 2014 - 10:28 PM

I was told not to drink while on accutain and i am not a big drinker 3-5 shots once in a while whenever theres a big party but honestly i got drunk while on accutain drank alot of water and woke up with no hangover at all does this mean i didnt harm my liver badly and drank a good amount? Should i continue this amount if i got no hangover only problem is my trigligceride level doubled i think only because the blood test was a couple days after i got drunk. Did i drink a good amount sure zero is the best but will this be sustainable?, thanks.

#2 ExcelFirst

ExcelFirst

    Junior Member

  • Members
  • Posts & Likes
    Posts: 48
    Likes: 6
About Me
  • Joined: 21-February 14

Posted 28 April 2014 - 04:23 PM

If you have no side effects you might be fine. If you do get side effects go to a doctor as soon as possible. Try to stay away from drinking, drinks lots more water to help your body hydrate after the party.



#3 k3tchup

k3tchup

    Registered Nurse

  • Veteran Members
  • Posts & Likes
    Posts: 621
    Likes: 82
About Me
  • Gender:Male
  • Interests:patient care, teaching, learning, interesting patients, quality discussions

    Music, movies, occasional book.
  • Joined: 23-February 11

Achievements

     

Posted 28 April 2014 - 07:24 PM

Its your liver. 

 

But honestly in my medical opinion i would say NO. 

 

The liver is a fascinating organ as it regenerates over an extended period of time. It can take a beating and recover quite nicely. Unless this continues for awhile (although tolerance depends on many factors like the agent and genetic predisposition). But in general the liver is a durable organ.

 

Depending on the mechanisms of action the liver generally fails acutely, may plateau, and then decline. Whether chronic or acute liver damage and failure is not a joke nor fun.

 

In your case damage is done because the alcohol potentates (makes stronger)  accutane and its effects on the body causing compounding toxic effects of an already toxic drug. Lesson here: skip the accutane dose if you anticipate drinking heavily. Or don't drink at all. Skip the hard liquors and use other alcohols (beer) in extreme moderation.



The water helped dilute the alcohol and the kidney's filtered it out of the body. Dilution is good because that makes the concentration less and therefore less hard on the body.

 

But a better way is to eat foods with fat and protein as it minimizes alcohol absorption. 

 

Triglycerides are high because that is a side effect of accutane. Not a good one because that leads to heart disease..the number one killer in the world.


Nurses quietly go about their work in a noble profession, uncelebrated soldiers toiling through the days and nights in service to the sick, the injured and the dying. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users